Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Sunburn. Prescribed picon cream for dermatitis, effects worse after application. Treatment?

Hi, I am a XXXX yr old man from XXXXX. I was prescribed picon ( Pimecrolimus 1%) cream along with a moisturizer for severe dermatitis a few months back. I was also told that I was photosensitive and to avoid venturing in the sun without using proper protection. However, during a recent hiking trip, I missed the sunscreen and ended up with heavily sunburnt skin. I have been applying picon on it for the past 3 days. But the effect seems to be worsening. Am I doing something wrong?
Asked On : Thu, 20 Dec 2012
Answers:  1 Views:  1719
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi Sanjay,
Your doctor had already advised you properly regarding picon and precautions required with its usage. Pimecrolimus can lead to increased propensity to sun burn if outdoor activities are performed without proper precaution. What you need to do do now is to stop applying picon over sunburn areas. Do cold compresses over sun burn areas. Apply aloe Vera gel or calamine lotion. Avoid sun completely for few days. After some days as a part of healing, the burnt areas will get dry and peel off. Let them peel off spontaneously. Take care.

Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor